Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 3, 2016Forsyth County, Fulton County, Gwinnett County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 3, 2016, 7:12 PM EDT for Forsyth County, Fulton County, Gwinnett County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2016, 7:12 PM EDT (23:12 UTC)
Expired
Jul 3, 2016, 7:45 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA

Counties Forsyth County, GA, Fulton County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1951 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

960 
WWUS82 KFFC 032312
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT SUN JUL 3 2016
 
GAZ022-023-032>034-045-032345-
DEKALB GA-COBB GA-NORTH FULTON GA-GWINNETT GA-FORSYTH GA-HALL GA-
712 PM EDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEKALB...
SOUTHEASTERN COBB...NORTH FULTON...GWINNETT...FORSYTH AND
SOUTHWESTERN HALL COUNTIES UNTIL 745 PM EDT...

AT 711 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM BUFORD TO MIDTOWN...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...HEAVY RAIN...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND
           LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...LAWRENCEVILLE...DECATUR...CUMMING...SANDY
SPRINGS... ROSWELL...JOHNS
CREEK...ALPHARETTA...SMYRNA...DUNWOODY...DULUTH...SUGAR
HILL...SUWANEE...BUFORD...LILBURN...CHAMBLEE...NORCROSS...DORAVILLE
AND CLARKSTON.

LAT...LON 3415 8379 3370 8432 3374 8458 3380 8462
      3381 8465 3424 8412
TIME...MOT...LOC 2311Z 261DEG 26KT 3413 8403 3380 8440 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:59 PM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jul 3, 2:59 PM EDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
259 PM EDT SUN JUL 3 2016

.SHORT TERM /Tonight through Monday Night/...

...Marginal Risk for Strong to Isolated Severe Storms late Monday
Evening for Northwest Georgia...

Hot and humid conditions on tap for the 4th of July. Enhanced Gulf
moisture advection into the state today will mean a humid start to
the day with the majority of the state seeing temperatures in the
low to mid 70s and dew point depressions of 5 degrees or less.
Temperatures warm quickly through the day with highs in the 90s to
near 100 in eastern Georgia.

Diurnal heating will combine with the copious amounts of moisture to
trigger convection by early afternoon. For now have largely kept any
pops to slight chance or less, with low end chance pops across far
north Georgia for Monday afternoon and evening as increased
instability fights with mid level warm nose over the region. Storm
chances do increase into late Monday evening and into early Tuesday
as amplifying short wave approaches northwest Georgia. Luckily with
the timing of the better storm chances to the area, impacts to
outdoor late holiday plans will largely be for areas north of Rome,
then spreading south and east into the metro area after midnight.
SPC still has the area outlooked in a marginal risk for severe
storms for north Georgia, including portions of the north Atlanta
metro area for early Tuesday morning. Expect the main concerns to be
lightning and strong damaging winds with the stronger storms. Stay
alert to changes in the forecast, particularly as you plan outdoor
festivities.

Heat index values continue to be right on the edge of heat advisory
criteria. Latest forecast temperatures and dew points keep heat
index values in the 100-103 range for areas generally south of I-20
and east of I-85. Any changes to these values overnight may warrant
a heat advisory. Regardless, extended periods of time outdoors with
these forecast heat index values could impact you physically. Drink
plenty of water and find some shade!

31

&&

.LONG TERM /Tuesday through Sunday/...

It still appears the best chances for somewhat organized
convection will be on Tue as a strong shortwave moves through the
area. Given slower movement of the shortwave and now lining up
more with max heating Tue afternoon...have introduced likely pops
for most of North GA. Shortwave does look to move more east than
south during the period so held off on issuing higher pops for the
Central zones at this time. It still looks like a more active
pattern coming up but the best chances pops will depend on the
timing of individual small upper level impulses which is very
difficult this far out. Based on this...current forecast looks on
track for the extended and limited changes planned.

Deese

&&

.AVIATION... 18Z Update... Generally VFR conditions expected
through the period. MVFR cigs possible 08-15z Monday with enhanced
low level moisture across the area, particularly in central
Georgia. Improving conditions expected after 14-15z with sct CU
field in the afternoon. Convection chances are limited enough not
to include in the TAF at this time, but isolated showers and
storms are expected both this afternoon/evening and again Monday.
Best chances for storms look to be after 06z Tuesday as
disturbance moves into Georgia from the NW.

//ATL Confidence...18Z Update...
Medium on cigs 10-14z.
High on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  95  75  95 /  20  20  30  50
Atlanta         75  93  75  91 /  20  20  30  50
Blairsville     68  88  69  84 /  30  30  40  60
Cartersville    73  93  74  90 /  20  20  40  60
Columbus        76  94  75  94 /  20  20  20  40
Gainesville     74  92  75  90 /  20  20  30  60
Macon           75  96  76  97 /  20  20  20  30
Rome            73  94  75  90 /  20  20  40  60
Peachtree City  73  93  74  92 /  20  20  20  50
Vidalia         76  95  76  96 /  20  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....Deese
AVIATION...31
Hazardous weather outlook, Jul 3, 1:05 AM EDT, 18 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
105 AM EDT SUN JUL 3 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
105 AM EDT SUN JUL 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND
CENTRAL GEORGIA TODAY... MAINLY BETWEEN 3 PM AND 10 PM.

WEATHER HAZARDS EXPECTED...
ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE
STRONG GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND
CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG DURING THE
AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY
WINDS... FREQUENT LIGHTNING AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 3, 4:39 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT SUN JUL 3 2016

GAZ011-019-032115-
CHATTOOGA GA-FLOYD GA-
439 PM EDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHATTOOGA AND FLOYD
COUNTIES UNTIL 515 PM EDT...

AT 438 PM EDT...A STRONG THUNDERSTORM WAS OVER EASTERN WEISS
LAKE...OR NEAR CEDAR BLUFF...MOVING NORTHEAST AT 35 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...SHANNON...LYERLY...JAMES H. FLOYD STATE
PARK...CHATTOOGAVILLE... COOSA...ARMUCHEE...TIDINGS AND HOLLAND.

LAT...LON 3452 8519 3429 8503 3410 8542 3437 8548
TIME...MOT...LOC 2038Z 240DEG 51KT 3422 8550
Special weather statement, Jul 3, 5:05 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT SUN JUL 3 2016

GAZ031-041-042-032130-
PAULDING GA-CARROLL GA-HARALSON GA-
505 PM EDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAULDING...NORTHERN
CARROLL AND HARALSON COUNTIES UNTIL 530 PM EDT...

AT 505 PM EDT...A STRONG THUNDERSTORM WAS NEAR BREMEN...OR NEAR
BUCHANAN...MOVING NORTHEAST AT 30 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUCHANAN...BREMEN...TEMPLE...WACO...YORKVILLE...FELTON...DRAKETOWN
AND EUBANK LAKE.

LAT...LON 3391 8520 3390 8519 3391 8505 3395 8505
      3395 8498 3396 8497 3384 8485 3368 8519
      3382 8532
TIME...MOT...LOC 2105Z 227DEG 19KT 3376 8516
Special weather statement, Jul 3, 7:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT SUN JUL 3 2016

GAZ022-023-032>034-045-032345-
DEKALB GA-COBB GA-NORTH FULTON GA-GWINNETT GA-FORSYTH GA-HALL GA-
712 PM EDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEKALB...
SOUTHEASTERN COBB...NORTH FULTON...GWINNETT...FORSYTH AND
SOUTHWESTERN HALL COUNTIES UNTIL 745 PM EDT...

AT 711 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM BUFORD TO MIDTOWN...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...HEAVY RAIN...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...MARIETTA...LAWRENCEVILLE...DECATUR...CUMMING...SANDY
SPRINGS... ROSWELL...JOHNS
CREEK...ALPHARETTA...SMYRNA...DUNWOODY...DULUTH...SUGAR
HILL...SUWANEE...BUFORD...LILBURN...CHAMBLEE...NORCROSS...DORAVILLE
AND CLARKSTON.

LAT...LON 3415 8379 3370 8432 3374 8458 3380 8462
      3381 8465 3424 8412
TIME...MOT...LOC 2311Z 261DEG 26KT 3413 8403 3380 8440

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 4:39 PM EDTSpecial Weather StatementFFCFloyd36 min
Jul 3, 5:05 PM EDTSpecial Weather StatementFFCHaralson25 min
Jul 3, 7:56 PM EDTSpecial Weather StatementFFCGwinnett34 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.